Alert archive / Idaho / High Wind Watches in 2012

High Wind Watch 2, NWS Pocatello, ID

February 24, 2012

NWS Pocatello, ID issued this high wind watch at Feb 24, 2012, 3:24 AM MST. It took effect at Feb 25, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 3:24 AM MST (10:24 UTC)
In effect from
Feb 25, 2012, 8:00 AM MST
Expired
Feb 24, 2012, 2:02 PM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS75 KPIH 241024
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
324 AM MST FRI FEB 24 2012

...HIGH WIND WATCH IN EFFECT FROM 8 AM SATURDAY MORNING THROUGH 7
PM SATURDAY EVENING...


IDZ017-020>022-242200-
/O.NEW.KPIH.HW.A.0002.120225T1500Z-120226T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
324 AM MST FRI FEB 24 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* TIMING...8 AM SATURDAY THROUGH 7 PM SATURDAY.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS INCLUDE...BURLEY...POCATELLO...IDAHO
  FALLS...BLACKFOOT...OAKLEY.

* IMPACTS...DAMAGE TO TREES...POWER LINES AND WIND-PRONE PROPERTY
  IS POSSIBLE. HOME OWNERS ARE STRONGLY ENCOURAGED TO STORE OR
  ANCHOR ANY PROPERTY THAT MAY BECOME AIRBORNE DURING THIS WIND
  EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
227 
WWUS75 KPIH 242102
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
202 PM MST FRI FEB 24 2012

IDZ017-020>022-251200-
/O.UPG.KPIH.HW.A.0002.120225T1500Z-120226T0200Z/
/O.NEW.KPIH.HW.W.0002.120225T1500Z-120226T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
202 PM MST FRI FEB 24 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...A STRONG COLD FRONT WILL ARRIVE EARLY SATURDAY MORNING.
  STRONG...POTENTIALLY DAMAGING WINDS WILL ACCOMPANY THE FRONT AND
  WILL PERSIST THROUGH SATURDAY EVENING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS INCLUDE...BURLEY...POCATELLO...IDAHO FALLS... 
  BLACKFOOT...OAKLEY. 

* IMPACTS...DAMAGE TO TREES...POWER LINES AND WIND-PRONE PROPERTY
  IS POSSIBLE. HOME OWNERS ARE STRONGLY ENCOURAGED TO STORE OR
  ANCHOR ANY PROPERTY THAT MAY BECOME AIRBORNE DURING THIS WIND
  EVENT. HIGH PROFILE VEHICLES TRAVELING ON INTERSTATES 15 OR 84
  WILL EXPERIENCE DIFFICULTY KEEPING CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

VALLE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Feb 24, 2:22 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 24, 2:22 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
222 AM MST FRI FEB 24 2012

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
UPPER RIDGE WORKS IN FROM THE WEST TODAY AND EXPECT A GENERAL
UNEVENTFUL DAY WITH DRY CONDITIONS AND GENERALLY INSIGNIFICANT
WINDS. THINGS CHANGE LATE TONIGHT INTO SATURDAY AS ANOTHER VERY
STRONG COLD FRONT MOVES THROUGH THE STATE FROM WEST TO EAST.
EXPECT SOME LIGHT SNOW TO MOVE INTO THE CENTRAL MOUNTAINS AFTER
MIDNIGHT AND THE EASTER HIGHLANDS SATURDAY. DO NOT EXPECT HEAVY
SNOW WITH THIS SYSTEM GENERALLY IN THE 2 TO 5 INCH RANGE AT HIGH
ELEVATIONS. DO EXPECT VERY STRONG WINDS BEHIND THE COLD FRONT AND
NUMERICAL MODELS ARE INDICATING 4O PLUS MILE PER HOUR SUSTAINED
WIND SPEEDS IN THE SNAKE RIVER PLAIN AND SOUTH CENTRAL HIGHLANDS.
HAVE AGAIN ISSUED A HIGH WIND WATCH FOR THOSE LOCATIONS FROM 8 AM
THROUGH 7 PM DURING THE DAY ON SATURDAY. EXPECT THE LIGHT MOUNTAIN
SNOW TO END SATURDAY NIGHT AND EXPECT DRY CONDITIONS WITH MUCH
LIGHTER WINDS SUNDAY. MODELS INDICATING AN UPPER LOW DROPPING
SOUTH SUNDAY NIGHT AND A TROF TO THE WEST WITH THE SOUTHERLY FLOW
BRINGING SOME MOISTURE INTO THE REGION AND HAVE SOME LIGHT SNOW
LATE SUNDAY NIGHT. EXPECT TEMPERATURES TO GENERALLY AVERAGE BELOW
SEASONAL NORMALS FOR LATE FEBRUARY THE NEXT THREE DAYS.
GK

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. BOTH GFS AND ECMWF START
OUT ON SIMILAR TRACKS MONDAY WITH A FAIRLY DEEP SPLIT FLOW UPPER
TROF OVER THE WEST. IN THIS CASE...THE SOUTHERN STREAM UPPER LOW IS
OVER THE GREAT BASIN RATHER THAT THE FAR SW. THIS PUTS THE FCST AREA
IN A MORE FAVORABLE POSITION FOR PRECIP. BY TUE...A SHORT WAVE UPPER
RIDGE BECOMES THE DOMINANT FEATURE FOR THE FCST AREA. THIS WILL LIMIT
PRECIP TO ISOLD MTN SNOW SHOWERS. THE NEXT SYSTEM IS AN UPPER TROF
MOVING INTO THE NW BY WED MORN. HAVE INCREASED POPS OVER THE FCST
AREA FOR WED. ANOTHER SHORT WAVE TROF FOLLOWS ON THE HEELS OF THE
WED SYSTEM FOR ANOTHER ROUND OF PRECIP LATE THU. BY FRI...A DIRTY
RIDGE BUILDS INTO THE NW. WILL KEEP POPS NEAR CLIMO NUMBERS SINCE
THIS RIDGE DOES NOT APPEAR TO CLEAR OUT THE PRECIP THREAT. HEDGES
&&

.AVIATION...UPPER RIDGING OVER THE NW TODAY WILL RESULT IN VFR
CONDITIONS. A STRONG PACIFIC STORM SYSTEM MOVES INTO THE PAC NW FRI
NIGHT. THE FIRST IMPACTS ARE EXPECTED TO REACH KSUN TOWARD SUNRISE
SATURDAY. SOUTHERLY WINDS SHOULD PICK UP LATE TONIGHT AT KPIH AS THE
STORM TIGHTENS THE SFC PRESSURE GRADIENT. STRONG WINDS EXPECTED ON
SATURDAY. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
IDZ017-020>022.

&&
Hazardous weather outlook, Feb 23, 5:17 AM MST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
517 AM MST THU FEB 23 2012

IDZ017>025-031-032-241230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
517 AM MST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SYSTEM
WILL MOVE THROUGH FRIDAY NIGHT THROUGH SATURDAY. EXPECT 3 TO 7
INCHES OF SNOW IN THE MOUNTAINS AND A TRACE TO 2 INCHES ACROSS
LOWER ELEVATIONS. ADDITIONALLY...ELEVATED WEST SOUTHWEST WINDS OF
20 TO 25 MPH WITH GUSTS NEAR 35 MPH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:02 PM MSTHigh Wind WarningPIH29 hr
Feb 24, 2:03 PM MSTWinter Storm WarningPIH29 hr
Feb 24, 2:03 PM MSTWinter Weather AdvisoryPIH33 hr

Nearby

High Wind Watches in Idaho, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.